MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE

ABBOTT VASCULAR HT BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Model Number 1011880
Medical Device Problem Codes Break (1069); Stretched (1601)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that upon opening the package of the balance middleweight (bmw) elite guide wire, the tip coils of the guide wire were separated but the core was not detached.The device was not used and there was no patient involvement.Another same size bmw guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire.The reported stretched coils were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported stretched coils appear to be related to circumstances of the procedure.Based on the reported information, it is likely that the technique used during removal of the guide wire from the dispenser coils, the coils were inadvertently stretched and misaligned.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: code 1069 removed.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: the tip coils of the balance middleweight elite guide wire were actually stretched and not separated.No additional information was provided.

Brand Name
HT BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9396078
Report Number2024168-2019-14012
Device Sequence Number14178960
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public08717648144783
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number1011880
Device Catalogue Number1011880
Device Lot Number9050761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/17/2020
Initial Report FDA Received Date12/02/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1